Indian Journal of Drugs in Dermatology

CASE REPORT
Year
: 2020  |  Volume : 6  |  Issue : 1  |  Page : 32--34

Cyclophosphamide-induced cancers in pemphigus patients –A report of three cases


Vikrant Abhay Saoji 
 Department of Dermatology, JNMC, Wardha, Maharashtra, India

Correspondence Address:
Dr. Vikrant Abhay Saoji
22, Dandige Layout, Shankar Nagar, Nagpur - 440 010, Maharashtra
India

Introduction: Cyclophosphamide is an important steroid-sparing immunosuppressive drug that was found to be effective for the treatment of autoimmune bullous disorders such as pemphigus. However, cyclophosphamide (an alkylating drug) is a mutagenic drug and is associated with the risk of malignancies. Three cases of cancers developing due to cyclophosphamide use in pemphigus are presented. Case Report: A 50-year-old male patient of pemphigus vulgaris received over 50 g of cyclophosphamide over 3 years. He died of bladder cancer 9 years after stopping the treatment. A 57-year-old male patient, a known case of diabetes, received over 100 g of cyclophosphamide for over 4 years for pemphigus foliaceus diagnosed with bladder cancer 5 years after stopping treatment. A 50-year-old male received around 100 g of cyclophosphamide over 3 years for pemphigus foliaceus diagnosed with squamous cell carcinoma of oral mucosa 2 years after stopping treatment. Conclusion: Cyclophosphamide is a mutagenic drug and is associated with the risk of malignancy which can appear many years after stopping the treatment; hence, long-term follow-up is important.


How to cite this article:
Saoji VA. Cyclophosphamide-induced cancers in pemphigus patients –A report of three cases.Indian J Drugs Dermatol 2020;6:32-34


How to cite this URL:
Saoji VA. Cyclophosphamide-induced cancers in pemphigus patients –A report of three cases. Indian J Drugs Dermatol [serial online] 2020 [cited 2020 Nov 26 ];6:32-34
Available from: https://www.ijdd.in/article.asp?issn=2455-3972;year=2020;volume=6;issue=1;spage=32;epage=34;aulast=Saoji;type=0